Missouri, 2005

Damaging Wind in Missouri, June 13, 2005

June 13, 2005 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 12, 7:29 PM CST, 5 hours 12 minutes earlier.

Area forecast discussion, Jun 12, 7:29 PM CST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
829 PM CDT SUN JUN 12 2005

.DISCUSSION...

...MESOSCALE CONVECTIVE DISCUSSION...

KSGF WSR-88D FINE LINE AND MESONET OBS SHOW THAT GUST FRONT FROM
CONVECTIVE COMPLEX OVER WRN MO HAS MERGED WITH PREEXISTING
CONVERGENCE AXIS...ALONG A LINE FROM HUMANSVILLE TO GREENFIELD TO
ANDERSON. THIS BOUNDARY...DESPITE PRODUCING 20 TO 30 KNOT WIND
GUSTS...APPEARS TO BE QUITE SHALLOW AS DEEP CONVECTION CONTINUES TO
DEVELOP SOME 10 TO 20 MILES IN ITS WAKE. SOME BOWING SEGMENTS WERE
NOTED EARLIER...HOWEVER THE NE-SW ORIENTED LINE OF BROKEN CONVECTION
CONTINUES TO EXHIBIT MORE PULSE CHARACTERISTICS AS IT MOVES
EAST...LIKELY OWING TO MUCH WEAKER VERTICAL SHEAR PRESENT OVER THE
OZARKS.

VISUAL OBSERVATIONS TO OUR WEST SHOW THAT NEW UPDRAFTS ARE ONLY
REACHING ALTITUDES OF 25-30KFT...WHICH BASED OFF THE 00Z KSGF
SOUNDING SUGGESTS THAT ONLY 500-1000 J/KG OF CAPE IS BEING REALIZED.
LOW LEVEL AIRMASS AHEAD OF THE GUST FRONT IS ALSO LOSING TROPICAL
CHARACTERISTICS...AS EASTERLY FLOW AROUND THE PERIPHERY OF T.D.
ARLENE IS FEEDING LOW-MID 60F DEWPOINTS WESTWARD.

AS A RESULT...DO NOT THINK WELL EXPERIENCE SEVERE CONVECTION UNLESS
STORMS SOME HOW MANAGE TO DEVELOP ALONG ADVANCING GUST FRONT *OR*
UNTIL MUCH LATER TONIGHT AS SYNOPTIC SCALE MID LEVEL FLOW
INCREASES....RESULTING IN IMPROVED DEEP LAYER SHEAR. IN THE SHORT
TERM...STORMS THAT DO DEVELOP IN THE VICINITY OF THE GUST FRONT
COULD PRODUCE A MARGINAL HAIL AND WIND THREAT. OVERNIGHT...EVOLUTION
OF MCS OVER NORTH CENTRAL OK STILL REMAINS UNCLEAR DUE TO CONVECTIVE
COLD POOL OVER NE OK/SE KS...ALTHOUGH AUGMENTATION OF THERMODYNAMIC
AND KINEMATIC PROFILES WITH INCREASING NOCTURNAL LOW LEVEL JET COULD
AID TO A LARGE DEGREE. CERTAINLY APPEARS THAT FLASH FLOOD COULD
BECOME AN INCREASING CONCERN GIVEN QUASI-STATIONARY BAROCLINIC ZONE
OVER NRN OK.

BOOKBINDER

&&

.PREVIOUS DISCUSSION...

MAIN FOCUS THROUGH TOMORROW NIGHT WILL BE WITH CONVECTION WITH
SEVERE STORMS AND FLOODING POTENTIAL.

CURRENTLY...OUTFLOW BOUNDARY FROM THIS MORNINGS MCS WHICH TRACKED
NORTHWEST OF THE CWA WAS LOCATED FROM NORTHEAST MISSOURI INTO WEST
CENTRAL MISSOURI.  VISIBLE IMAGERY SHOWS A CU FIELD WHICH DEVELOPED
ALONG THIS BOUNDARY ACROSS WESTERN MISSOURI AND A FEW STORMS HAVE
RECENTLY(AS OF 18Z) DEVELOPED ACROSS ST. CLAIR COUNTY.  MEANWHILE
ANOTHER THUNDERSTORM COMPLEX HAD DEVELOPED THIS MORNING ACROSS
WESTERN OKLAHOMA WITH STRONG/SEVERE THUNDERSTORMS FROM WESTERN
OKLAHOMA INTO NORTH CENTRAL OKLAHOMA AND ENTERING EASTERN KANSAS.
UPPER LEVEL FLOW HAS SHIFTED FROM YESTERDAY TO A MORE SSW TO NNE
ORIENTATION FROM YESTERDAYS MORE SW ORIENTATION AS UPPER LEVEL
TROUGH DEEPENS TO THE WEST.  THIS SHOULD KEEP MORE ORGANIZED
CONVECTION TO THE WEST THIS AFTERNOON AND EVENING WITH EASTERN
PERIPHERY OF STORMS CLIPPING OUR WESTERN CWA.  WOULD EXPECT MORE
SCATTERED CONVECTION ACROSS OUR WESTERN CWA THIS AFTERNOON AND
EVENING AND MAINLY AROUND THE PREVIOUSLY MENTIONED OUTFLOW
BOUNDARY.  EASTERN SECTIONS OF CWA REMAIN IN SUBSIDENCE REGION OF
TROPICAL DEPRESSION ARLENE WHICH WAS CENTERED OVER WESTERN KENTUCKY
EARLY THIS AFTERNOON.  MAIN CLOUD COVER/PRECIPITATION ASSOCIATED
WITH THIS IS REMAINING WELL TO THE EAST OF THE AREA AND SHOULD BE OF
NO CONCERN FOR OUR CWA THIS AFTERNOON OR TONIGHT.

NEXT 24 HOURS COULD BE A WET STORMY ONE FOR A GOOD PORTION OF THE
CWA A STRONG UPPER LEVEL SYSTEM OVER THE ROCKIES CLOSES OFF AND
TRACKS EAST ACROSS THE PLAINS AND INTO THE MISSISSIPPI VALLEY
REGION.  THE LOW LEVEL JET IS EXPECTED TO INCREASE TONIGHT ACROSS
THE SOUTHERN AND CENTRAL PLAINS WHILE SHORTWAVE ENERGY AND UPPER
LEVEL JET STREAK BEGIN TO ROUND THE BASE OF THE CLOSED LOW.  WOULD
EXPECT CONVECTION TO INCREASE AND INTENSIFY TONIGHT ACROSS THE
PLAINS AND THEN MOVE INTO WESTERN SECTIONS OF THE CWA.  SOME OF
THESE AREAS HAVE RECEIVED SEVERAL INCHES OF RAINFALL THIS PAST WEEK
AND THE GROUND IS ALREADY SATURATED.  ONE HOUR FLASH FLOOD GUIDANCE
VALUES OF AROUND 0.8 TO 1.0 INCH WERE FOUND OVER SOUTHEAST KANSAS
AND WESTERN MISSOURI.  APPEARS AS THOUGH THIS AREA COULD RECEIVE ONE
TO TWO INCHES OF WIDESPREAD RAIN WITH LOCALIZED HIGHER AMOUNTS
THROUGH MONDAY AND HAVE GONE AHEAD AND ISSUED A FLASH FLOOD WATCH
THROUGH MONDAY AFTERNOON.

MONDAYS SEVERE CHANCES MAY RIDE ON HOW MUCH INSTABILITY CAN DEVELOP
DURING THE AFTERNOON.  IF SOME CLEARING CAN TAKE PLACE...AFTERNOON
CAPES OF 1500 TO 2500 J/KG MAY BE ACHIEVED.  UPPER DYNAMICS ALSO
CERTAINLY IN PLACE WITH JET STREAK PUSHING ACROSS NORTHERN MISSOURI
AND PLENTY OF UPPER LEVEL VORTICITY.  SHEAR LOOKS TO GREATLY
INCREASE FROM TODAYS MINIMAL VALUES BY LATE TONIGHT AND MONDAY AND
WOULD BE SUPPORTIVE OF SUPERCELLS.  HEAVY RAINS WILL ALSO BE LIKELY
AND FUTURE SHIFTS MAY NEED TO MONITOR EVOLUTION OF STORMS TONIGHT
FOR POSSIBLE EXTENSION OF FLASH FLOOD WATCH FURTHER EAST.

FRONTAL BOUNDARY SHOULD PUSH THROUGH THE CWA ON MONDAY NIGHT AND
ENDING THE THUNDERSTORM CHANCES FROM NORTHWEST TO SOUTHEAST
OVERNIGHT.

EXTENDED PERIOD WILL BEGIN WITH UPPER RIDGE CENTERED TO THE WEST
ACROSS THE PLAINS AND SOUTHERN ROCKIES BRINGING NORTHWEST FLOW TO
THE AREA.  FRONT SHOULD REMAIN TO THE SOUTH OF THE FORECAST AREA
WITH COOLER AND DRIER AIR MASS THAN WHAT THE REGION HAS SEEN THE
PAST WEEK.  UPPER RIDGE WILL GRADUALLY BUILD EASTWARD AND INTO THE
CENTRAL U.S. BY THE WEEKEND ALONG WITH THE RETURN OF SOUTHERLY LOW
LEVEL FLOW.  HAVE KEPT PRECIPITATION OUT OF THE FORECAST THROUGH
NEXT SUNDAY BUT MAY NEED TO MONITOR FOR RIDGE TOPPING SHORTWAVES
THAT THE GFS IS DEVELOPING ON THURSDAY INTO FRIDAY.  SHOULD SEE
TEMPERATURES WARMING BACK UP BY THE END OF NEXT WEEKEND.

LINDENBERG

&&

.AVIATION...

FOR THE 00Z TAFS...TIMING THUNDERSTORMS FOR THIS EVENINGS TERMINAL
FORECAST IS A CHALLENGE TO SAY THE LEAST. MESOSCALE COLD
FRONT/OUTFLOW SHOULD CONTINUE TO STEADILY MARCH EASTWARD THIS
EVENING BRINGING A WIND SHIFT TO THE WEST WITH A PERIOD OF GUSTY
WINDS LIKELY AT JLN AND POSSIBLE AT SGF. SHRA/TSRA OVER NORTHEAST OK
WILL LIKELY CLIP THE JLN AREA BY MID EVENING AND HAVE INCLUDED
THUNDER FOR THAT TIME PERIOD THERE. GIVEN ITS SLOW EASTWARD MOVEMENT
IT IS UNCLEAR IF THUNDERSTORMS WILL MAKE IT INTO THE SGF AREA BEFORE
WEAKENING AFTER SUNSET SO OPTED TO KEEP THUNDER OUT OF SGF. AFTER
MIDNIGHT A LOT WILL HINGE ON HOW THE THUNDERSTORMS OVER WESTERN
OKLAHOMA ORGANIZE AND MOVE. FOR NOW KEPT PRECIP MORE SHOWERY BUT
ONCE THOSE STORMS BEGIN TO TIP THEIR HAND THEN TAFS MAY NEED TO BE
AMENDED. GIVEN THE UNCERTAINTIES WITH TONIGHT THUNDERSTORMS DIDNT
EVEN BOTHER WITH TOMORROW YET

IZZI

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
.MO...FLASH FLOOD WATCH NORTHWEST OF AN ANDERSON TO WARSAW LINE THRU
MON AFTERNOON.
.KS...FLASH FLOOD WATCH THRU MON AFTERNOON.

WFO SGF
Hazardous weather outlook, Jun 12, 7:33 PM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
833 PM CDT SUN JUN 12 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
833 PM CDT SUN JUN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  THUNDERSTORMS WILL AFFECT THE OUTLOOK AREA TONIGHT...WITH THE
  GREATEST CHANCES WEST OF A VICHY TO BRANSON LINE. WHILE THERE IS
  SOME THREAT OF AN ISOLATED SEVERE THUNDERSTORM...THE PRIMARY
  THREAT TONIGHT WILL BE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO
  FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THUNDERSTORMS WILL LIKELY BE ONGOING EARLY MONDAY MORNING ACROSS
  MUCH OF THE OUTLOOK AREA...BUT SHOULD EXIT THE OZARKS REGION BY
  MIDDAY. IF SUFFICIENT SUNSHINE CAN DEVELOP IN THE WAKE OF THIS
  SYSTEM...THE POTENTIAL EXISTS FOR A SIGNIFICANT SEVERE WEATHER
  EVENT ACROSS THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS
  MONDAY AFTERNOON AND MONDAY EVENING. AN UNUSUALLY STRONG STORM
  SYSTEM OVER THE PLAINS WILL PROVIDE STRONG VERTICAL WIND
  SHEAR THAT WILL SUPPORT SUPERCELL THUNDERSTORMS CAPABLE OF
  PRODUCING LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.
  PERSONS SHOULD KEEP ABREAST OF THIS DEVELOPING SITUATION AND
  MONITOR LATER OUTLOOKS THIS EVENING AND EARLY MONDAY.

  THUNDERSTORM CHANCES WILL END WITH THE PASSAGE OF A COLD FRONT
  MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL PROBABLY NOT BE NEEDED TONIGHT...HOWEVER
  SPOTTERS AND OBSERVERS ARE URGED TO CALL IN REPORTS OF FLOODING
  AND HEAVY RAINFALL.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BOOKBINDER/IZZI

In the hours before

Local storm report, Jun 12, 9:03 PM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1003 PM CDT SUN JUN 12 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     MC CUNE                 37.35N 95.02W
06/12/2005                   CRAWFORD           KS   LAW ENFORCEMENT

            TREES DOWN.

0808 PM     TSTM WND DMG     WEBB CITY               37.15N 94.47W
06/12/2005                   JASPER             MO   LAW ENFORCEMENT

            TREE DOWN AND POWER OUTAGE.

0943 PM     HAIL             SOUTH WEST CITY         36.52N 94.60W
06/12/2005  0.75 INCH        MCDONALD           MO   PUBLIC

            WIND GUSTS TO 50  MPH.

AF
Special weather statement, Jun 12, 10:03 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1103 PM CDT SUN JUN 12 2005

MOZ055-068-079-089-093>094-101-130515-
BENTON-DADE-HICKORY-LAWRENCE-MCDONALD-NEWTON-POLK-
1103 PM CDT SUN JUN 12 2005

...THE NATIONAL WEATHER SERVICE HAS ALLOWED SEVERE THUNDERSTORM
WATCH 467 TO EXPIRE FOR THE FOLLOWING AREA...

IN MISSOURI THIS ALLOWS TO EXPIRE 7 COUNTIES

IN CENTRAL MISSOURI

BENTON... HICKORY...

IN SOUTHWEST MISSOURI

DADE... LAWRENCE... MCDONALD...
NEWTON... POLK...

THIS INCLUDES THE CITIES OF...HERMITAGE...WARSAW...COLE CAMP...
BOLIVAR...ANDERSON...PINEVILLE...NEOSHO...GREENFIELD...
AURORA AND MOUNT VERNON.

FOSTER
Special weather statement, Jun 12, 10:20 PM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1120 PM CDT SUN JUN 12 2005

MOZ101-130515-
MCDONALD-
1120 PM CDT SUN JUN 12 2005

...SIGNIFICANT WEATHER ADVISORY FOR MCDONALD COUNTY UNTIL 1215 AM
CDT...

AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SOUTH WEST CITY...OR 13 MILES NORTHWEST OF
GRAVETTE...AND MOVING EAST AT 25 MPH.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

IZZI
Special weather statement, Jun 13, 12:09 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
109 AM CDT MON JUN 13 2005

MOZ090-130715-
GREENE-
109 AM CDT MON JUN 13 2005

...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 215 AM CDT...

AT 104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
MILLER TO CRANE...AND MOVING NORTHEAST AT 40 MPH.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

IZZI
Local storm report, Jun 13, 12:24 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...EVENT SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0124 AM CDT MON JUN 13 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     MC CUNE                 37.35N 95.02W
06/12/2005                   CRAWFORD           KS   LAW ENFORCEMENT

            TREES DOWN.

0808 PM     TSTM WND DMG     WEBB CITY               37.15N 94.47W
06/12/2005                   JASPER             MO   LAW ENFORCEMENT

            TREE DOWN AND POWER OUTAGE.

0943 PM     HAIL             SOUTH WEST CITY         36.52N 94.60W
06/12/2005  0.75 INCH        MCDONALD           MO   PUBLIC

            WIND GUSTS TO 50  MPH.

1154 PM     HAIL             DUENWEG                 37.08N 94.42W
06/12/2005  0.75 INCH        JASPER             MO   LAW ENFORCEMENT

1200 AM     FLASH FLOOD      COLUMBUS                37.17N 94.83W
06/13/2005                   CHEROKEE           KS   LAW ENFORCEMENT

            SEVERAL LOW WATER CROSSINGS FLOODED ACROSS NORTHERN
            PORTION COUNTY.

1240 AM     TSTM WND DMG     BUTTERFIELD             36.75N 93.90W
06/13/2005                   BARRY              MO   LAW ENFORCEMENT

            TREES DOWN AND ROAD SIGNS BLOWN ONTO ROAD.

AF
Local storm report, Jun 13, 12:40 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0140 AM CDT MON JUN 13 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0124 AM     TSTM WND GST     BATTLEFIELD             37.12N 93.38W
06/13/2005  80 MPH           GREENE             MO   NWS EMPLOYEE

            WIND MEASURED BY HOME WEATHER STATION.  NICKEL SIZE HAIL.

AF

The radar

The Springfield radar (KSGF), 38 km away, was scanning. The volume nearest the first event began at 06:41 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Christian

When
June 13, 12:41 AM CST
Where
Christian County, Sparta
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.000, -93.083

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455945.